Alabama, 2005Tornado in Alabama, April 6, 2005
April 6, 2005 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 6, 3:54 PM CST, 57 minutes earlier.
Area forecast discussion, Apr 6, 3:54 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CDT WED APR 6 2005
MESOSCALE UPDATE...
0-1 KM AND 0-3 KM HELICITY VALUES RANGED FROM 300 TO 450 M2/S2
ACROSS EASTERN MISSISSIPPI INTO WESTERN ALABAMA. BEST SURFACE
PRESSURE FALLS WERE LOCATED IN THE SAME AREA. THERE IS A SHARP
GRADIENT IN THE SBCAPES BETWEEN MERIDIAN AND TUSCALOOSA. IF
INSTABILITY INCREASES OVER WESTERN ALABAMA...THE TORNADO THREAT
SHOULD INCREASE AS WELL. CAPE IN THE -10C TO -30C ZONE SUGGESTS A
STRONG LIKELIHOOD OF HAIL...AS WELL...OVER MISSISSIPPI INTO WESTERN
ALABAMA OVER THE NEXT SEVERAL HOURS.
WATCHING ROTATING STORM OVER NOXUBEE COUNTY...MISSISSIPPI. MAY NEED
A WARNING FOR PICKENS AND LAMAR COUNTIES SOON.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR
CENTRAL ALABAMA UNTIL 7 AM THURSDAY.
TORNADO WATCH IN EFFECT UNTIL 7 PM THIS EVENING FOR SOUTH CENTRAL
ALABAMA.
&&
03
Hazardous weather outlook, Apr 6, 12:30 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT WED APR 6 2005
ALZ011>015-017>050-071230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT WED APR 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FORECAST
AREA THIS AFTERNOON AND TONIGHT. THE THREAT OF TORNADOES IS GREATEST
OVER SOUTH ALABAMA...WHILE THE THREAT OF HAIL AND DAMAGING WINDS IS
GREATEST OVER SOUTH AND WEST ALABAMA THROUGH TONIGHT.
THERE IS ALSO A RISK OF HEAVY RAINFALL THROUGH TONIGHT. SHOWERS AND
THUNDERSTORMS OVER WEST ALABAMA EARLY THIS AFTERNOON WILL SPREAD
SLOWLY EASTWARD ACROSS THE STATE. RAINFALL AMOUNTS OF 1 TO 3 INCHES
ARE POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF
CENTRAL ALABAMA. MINOR RIVER FLOODING WILL ALSO CONTINUE ON THE
LOWER ALABAMA RIVER.
.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY).
A DEEP UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH ALABAMA ON
THURSDAY. THE AIRMASS WILL BE UNSTABLE ENOUGH ACROSS THE EASTERN
COUNTIES FOR THE POSSIBILITY OF A FEW SEVERE STORMS...WITH THE MAIN
THREAT BEING LARGE HAIL.
RIVER FLOODING WILL CONTINUE THROUGH THE WEEKEND. FLOODING LEVELS
WILL BE DEPENDENT ON THE AMOUNT OF RAINFALL OVER THE NEXT 24 HOURS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED TODAY AND THURSDAY.
In the hours before
Local storm report, Apr 6, 1:52 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 4 ESE EUTAW 32.82N 87.83W
04/06/2005 0.75 INCH GREENE AL EMERGENCY MNGR
PENNY SIZE HAIL FROM EUTAW TO THE WARRIOR RIVER.
0212 PM TSTM WND DMG EUTAW 32.84N 87.89W
04/06/2005 GREENE AL EMERGENCY MNGR
TREES REPORTED DOWN IN EUTAW.
0213 PM HAIL 8 SW AKRON 32.79N 87.84W
04/06/2005 0.75 INCH GREENE AL EMERGENCY MNGR
PENNY SIZE HAIL REPORTED 8 MILES SW OF AKRON.
0226 PM FUNNEL CLOUD 4 SW MOUNDVILLE 32.96N 87.68W
04/06/2005 HALE AL EMERGENCY MNGR
FUNNEL CLOUD SIGHTING 4 MILES SW OF MOUNDVILLE REPORTED
BY MEDIA.
0226 PM HAIL 4 SW MOUNDVILLE 32.96N 87.68W
04/06/2005 0.88 INCH HALE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED 4 MILES SW OF MOUNDVILLE
REPORTED BY MEDIA.
&&
JSSLocal storm report, Apr 6, 2:02 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL MOUNDVILLE 33.00N 87.63W
04/06/2005 0.75 INCH HALE AL NWS EMPLOYEE
DIME TO PENNY SIZE HAIL REPORTED IN MOUNDVILLE.
0259 PM HAIL DUNCANVILLE 33.06N 87.41W
04/06/2005 0.75 INCH TUSCALOOSA AL EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR DUNCANVILLE.
&&
JSSTornado, Pickens
- When
- April 6, 4:51 PM CST to 4:53 PM CST
- Where
- Pickens County, 1 mi W of Aliceville
- Rating
- F0
- Path length
- 1.5 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.133, -88.167
National Weather Service Meteorologists surveyed the damage in Aliceville and determined that the damage was caused by a tornado. The tornado was rated an F0 on the Fujita Scale with localized winds of up to 73 miles an hour. The tornado touched down near the Aliceville Manor nursing home at approximately 551 pm CDT. The weak tornado tracked northeast generally parallel to 17th Street NW. At least 9 homes suffered mainly minor roof damge, although one house had major rood damage. A few porches were completely torn off homes and the debris was tossed up to one half of a mile away. Several outbuildings were damaged and many lawn or outdoor items were overturned. The tornado crossed SR 14 where a few large trees were snapped off or uprooted at the Aliceville Country Club. Several additional trees and power lines were blown down along the relatively short path. The tornado lifted at the end of Country Club Lane at the Aliceville Country Club at approximately 553 pm CDT. The tornado pathlength was one and one half miles long and 50 yards wide at its widest point. No injuries were reported. Begin: 33 07.83/88 10.47 End: 33 08.70/88 09.31
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 6, 20051 death · 7 injured · $17 million · F3 · 158 events
- Tornadoes in Mississippi, April 6, 2005$8.6 million · F3 · 3 events
- Tornadoes in Mississippi, April 6, 2005$2.4 million · F2 · 2 events
- Tornadoes in Mississippi, April 6, 20052 injured · $500,000 · F2 · 2 events
- Tornado in Louisiana, April 6, 20052 injured · $250,000 · F2 · 1 event
- Tornadoes in Mississippi, April 6, 2005$815,000 · F1 · 2 events
- Tornadoes in Louisiana, April 6, 2005$120,000 · F1 · 3 events
- Tornado in Mississippi, April 6, 2005$50,000 · F1 · 1 event
- Flash Flood in Florida, April 6 to 7, 2005$150,000 · 1 event
- Flash Flood in Alabama, April 6, 2005$150,000 · 1 event
- Damaging Winds in Louisiana, April 6, 2005$65,000 · 58 kt wind · 4 events
- Tornado in Louisiana, April 6, 2005$20,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447775.